MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF3434C174TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Chest Pain (1776); High Blood Pressure/ Hypertension (1908); Pain (1994); Numbness (2415); Vascular Dissection (3160)
Date of Event 05/22/2021
Type of Reportable Event Death
Event or Problem Description
Valiant navion stent grafts were implanted for the endovascular treatment of a 52mm thoracic aneurysm.It was reported approximately 15 months post the index procedure the patient presented emergently in critical condition complaining of chest pain, mid back pain, high bp and numbness and tingling in the lower extremities.A ct on (b)(6) 2021 showed growth in the aortic diameter (60mm)) and interval development of an acute type b dissection of the thoracic aneurysm from the distal stent edge.The new aortic dissection involved the distal descending thoracic aorta, originating distal to the level of the pre-existing endograft with an increase in size of distal thoracic and proximal abdominal aortic aneurysm at level of dissection from 54mm to 56mm.A type ib endoleak which appeared localized to the distal end of the graft within the descending thoracic aorta was also observed.Critical treatment was provided and the patient discharged, however the patient expired on (b)(6) 2021.  per the physician the cause of the enlargement, dissection and endoleak are undetermined.The cause of death was due to the dissection of the thoracic aortic aneurysm.No additional clinical sequelae were reported and the patient is expired.
 
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmc4646c175tu, serial/lot #: (b)(4) ubd: 15-oct-2021, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5; additional information received : it was reported that the device that contained the dissection and type ib endoleak could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14841445
Report Number9612164-2022-02430
Device Sequence Number14045118
Product Code MIH
UDI-Device Identifier00763000100643
UDI-Public00763000100643
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberVNMF3434C174TU
Device Catalogue NumberVNMF3434C174TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/15/2022
Date Device Manufactured08/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale